gerd causes dizziness and nausea?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

jc77
Regular Member


Date Joined Sep 2012
Total Posts : 239
   Posted 2/16/2013 10:12 PM (GMT -6)   
My gerd has been so bad lately.
 
the past few days ive been experiencing bouts of nausea and dizziness or lighthead.
 
im taking ant acids. 
 
im on zantac now.
 
mabe its a side effect of the zantac?
 
does any one get nausea and dizzy or lighthead with gerd?
 
thank you turn

dencha
Forum Moderator


Date Joined Feb 2009
Total Posts : 7181
   Posted 2/17/2013 5:50 PM (GMT -6)   
Hi jc77,
If you Google GERD and dizziness you'll find lots of other forums and boards where people are making the connection. It sure sounds like it's possible. Nausea is a definite GERD side effect that I've heard of many times. Sorry to hear you're struggling! Hope you feel better soon.
take care,
Denise

GERD/Heartburn Moderator
Nissen Fundoplication 2/09
Allergy/Asthma

"Whatever you fight, you strengthen, and what you resist, persists.”

“Worry pretends to be necessary but serves no useful purpose”

“Accept - then act. Whatever the present moment contains, accept it as if you had chosen it. Always work with it, not against it.”
Eckhart Tolle

Life is Good to me
Regular Member


Date Joined Feb 2013
Total Posts : 43
   Posted 2/18/2013 6:49 AM (GMT -6)   
In my experience, yes! I have nausea all the time & my GI specialist at the Mayo clinic said it is a classic Symptom of GERD. When I am in a lot of pain (even on meds), I tend to get dizzy spells. I understand what you are going through. hope you find some relief soon.

Tinlou
Regular Member


Date Joined Jun 2010
Total Posts : 395
   Posted 2/18/2013 8:20 AM (GMT -6)   
Zantac made me very dizzy/woozy and it also gave me anxiety as well. I think dizzy is a side effect and oddly enough nausea is too. The one symptom I am usually trying to cure so it didn't work for me. I take Zegerid now and have fewer side effects. You may just need to find the right medication for you with the least amount of side effects because sometimes the side effects are worst than the original problem!

NoDoubtLove
Regular Member


Date Joined Oct 2012
Total Posts : 359
   Posted 2/18/2013 8:38 AM (GMT -6)   
GERD made me extremely nauseous, I was always feeling like I wanted to vomit. I also had the dizzy issues which would start to give me anxiety. So yes, I do believe it's all connected. This was both on and off PPI's.
GERD - LINX January 15, 2013

jc77
Regular Member


Date Joined Sep 2012
Total Posts : 239
   Posted 2/19/2013 9:38 PM (GMT -6)   
Thank you all!
 
I noticed the nause and dizziness on zantac also.  Not at first but after taking it for about a week.
 
im on prilosec now, we'll see how this does, it helped in past with the gerd but we'll see.
 
thanks for the testimonies and support! turn

Johnah
Regular Member


Date Joined Nov 2012
Total Posts : 34
   Posted 2/20/2013 7:03 AM (GMT -6)   
Prilosec also can make you dizzy , it is a common side effect. I take it , don't experience the dizziness now but did the first month I was on it. You may not experience it though. Probably dizziness is listed with most stomach meds , you need to experiment with what works and has the least side effects.

jc77
Regular Member


Date Joined Sep 2012
Total Posts : 239
   Posted 2/20/2013 10:25 PM (GMT -6)   
Thanks johnah!

mudmagnetmum
Veteran Member


Date Joined Apr 2011
Total Posts : 1604
   Posted 2/21/2013 5:19 PM (GMT -6)   
Nausea has always been one of the main symptoms for me, but I think it's partly the gastritis I have. Acupuncture has helped my nausea hugely.

I also had a lot of dizziness, which I blamed very much on the PPI medication as it was much less noticeable off PPIs. However, in time the dizziness turned out to be due to anaemia - PPIs just somehow amplified it! It's always worth ruling out other causes such as high blood pressure, anaemia, ear or sinus problems etc etc. It can take quite a while to sort out what is your own body and what is the medication and what is the best combination of medication etc. The first 12 months especially can be one long experiment!

MMM

jc77
Regular Member


Date Joined Sep 2012
Total Posts : 239
   Posted 2/21/2013 10:29 PM (GMT -6)   
Thanks!
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, June 25, 2018 12:19 AM (GMT -6)
There are a total of 2,974,897 posts in 326,220 threads.
View Active Threads


Who's Online
This forum has 161311 registered members. Please welcome our newest member, cannhub.
316 Guest(s), 2 Registered Member(s) are currently online.  Details
The Dude Abides, JayPoppa